Alert archive / Iowa / Winter Storm Warnings in 2016
Winter Storm Warning 3, NWS Quad Cities, IA
NWS Quad Cities, IA issued this winter storm warning at Dec 4, 2016, 10:27 AM CST for Henry County, Rock Island County, Whiteside County, Illinois; 4 counties in Iowa. It was in force for 5 hr. 41 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 4, 2016, 10:27 AM CST (16:27 UTC)
- Expired
- Dec 4, 2016, 3:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Quad Cities, IA
Counties Cedar County, IA, Clinton County, IA, Muscatine County, IA, Scott County, IA, Henry County, IL, Rock Island County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 1 km from the middle of the area, began a volume at 16:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 4, 10:45 AM CST | SNOW 6.5 | Rock Island, IL | WHBF TV MEASUREMENT OF EVENT SO FAR. |
| Dec 4, 10:57 AM CST | HEAVY SNOW 8 | 1 Nw Davenport, IA | SNOWFALL SINCE EVENT BEGINNING |
| Dec 4, 11:15 AM CST | HEAVY SNOW 7.5 | 3 Nw Davenport, IA | SNOWFALL UPDATED TOTAL, BECOMING MORE FLUFFY IN NATURE |
| Dec 4, 11:30 AM CST | HEAVY SNOW 8 | 3 Nnw Davenport, IA | UPDATED SNOWFALL STORM TOTAL |
| Dec 4, 11:45 AM CST | SNOW 4.5 | Princeton, IA | UPDATED SNOWFALL TOTAL |
| Dec 4, 11:45 AM CST | HEAVY SNOW 8 | 5 Sw Davenport, IA | STORM TOTAL SINCE 5AM |
| Dec 4, 11:45 AM CST | HEAVY SNOW 8 | 5 Sw Davenport, IA | TOTAL SO FAR. |
| Dec 4, 12:00 PM CST | SNOW 5 | Lowden, IA | TOTAL SO FAR |
| Dec 4, 12:00 PM CST | SNOW 5 | Rock Falls, IL | EVENT TOTAL SO FAR...STILL SNOWING AT TIME OF REPORT. |
| Dec 4, 12:00 PM CST | HEAVY SNOW 6 | 1 Ene New Windsor, IL | UPDATED SNOWFALL TOTAL |
| Dec 4, 12:00 PM CST | HEAVY SNOW 6.4 | Moline Quad-City Airpor, IL | STORM TOTAL AT 18Z MEASUREMENT, 0.61 LIQUID EQUIVILENT, 6.1 INCHES FELL AINCE 12Z |
| Dec 4, 12:00 PM CST | HEAVY SNOW 8.5 | Davenport Municipal Air, IA | STORM TOTAL AS OF 18Z, LIQUID EQUIVILENT IS 0.39, 8.3 FELL AFTER 12Z |
| Dec 4, 12:00 PM CST | SNOW 8.5 | Port Byron, IL | TOTAL SO FAR |
| Dec 4, 12:00 PM CST | HEAVY SNOW 8.6 | Davenport Municipal Air, IA | CORRECTED. STORM TOTAL AS OF 18Z, LIQUID EQUIVILENT IS 0.41, 8.3 FELL AFTER 12Z |
| Dec 4, 12:10 PM CST | HEAVY SNOW 7.5 | 3 Ssw Davenport, IA | STORM TOTAL SINCE EVENT BEGINNING |
| Dec 4, 12:15 PM CST | SNOW 5.5 | 1 Ene Muscatine, IA | SNOWFALL SINCE EVENT BEGINNING |
| Dec 4, 12:15 PM CST | SNOW 8.5 | 1 W Bettendorf, IA | UPDATED SNOWFALL TOTAL |
| Dec 4, 12:20 PM CST | SNOW 8.5 | 3 Ne Muscatine, IA | STORM TOTAL...DELAYED REPORT. |
| Dec 4, 12:20 PM CST | HEAVY SNOW 8.5 | 6 Nnw Fairport, IA | SNOWFALL SINCE EVENT BEGINNING |
| Dec 4, 12:30 PM CST | HEAVY SNOW 7.5 | 3 Ssw Montpelier, IL | SNOWFALL TOTAL SINCE EVENT BEGINNING |
| Dec 4, 1:00 PM CST | SNOW 7.5 | 2 Nw Kewanee, IL | TOTAL SO FAR. |
| Dec 4, 1:10 PM CST | SNOW 5 | Sw Durant, IA | AT LEAST 5 INCHES. |
| Dec 4, 1:30 PM CST | HEAVY SNOW 8.6 | Ese Erie, IL | SNOW CONTINUES TO FALL. |
| Dec 4, 1:30 PM CST | HEAVY SNOW 9 | 3 Ssw Davenport, IA | TOTAL SO FAR |
| Dec 4, 1:30 PM CST | HEAVY SNOW 9 | 3 Wsw Bettendorf, IA | |
| Dec 4, 1:35 PM CST | HEAVY SNOW 9 | 1 W Bettendorf, IA | SO FAR |
| Dec 4, 1:54 PM CST | SNOW 5 | 1 Ese Muscatine, IA | TOTAL |
| Dec 4, 2:00 PM CST | HEAVY SNOW 7.5 | Camanche, IA | SO FAR. CLINTON 1. |
| Dec 4, 2:15 PM CST | HEAVY SNOW 9 | 2 Wsw Davenport, IA | TOTAL |
| Dec 4, 2:50 PM CST | SNOW 3 | Se Stanwood, IA | TOTAL. |
| Dec 4, 2:50 PM CST | HEAVY SNOW 6.5 | 2 Ssw Davenport, IA | TOTAL |
| Dec 4, 2:50 PM CST | SNOW 8.3 | 1 Nne Moline, IL | TOTAL |
| Dec 4, 2:50 PM CST | HEAVY SNOW 9.9 | 4 Nnw Davenport, IA | STORM TOTAL SNOWFALL 9.9 INCHES. LIQUID 0.61 INCHES. 16 TO 1 SNOW TO LIQUID RATIO. |
| Dec 4, 3:00 PM CST | HEAVY SNOW 6 | Lowden, IA | TOTAL |
| Dec 4, 3:00 PM CST | HEAVY SNOW 6.5 | 2 Nnw Muscatine, IA | TOTAL |
| Dec 4, 3:00 PM CST | SNOW 7.3 | 1 Wnw Morrison, IL | SNOW REPORTED TO BE WINDING DOWN. |
| Dec 4, 3:00 PM CST | HEAVY SNOW 7.5 | Se Walcott, IA | TOTAL. |
| Dec 4, 3:00 PM CST | HEAVY SNOW 7.8 | 1 S Walcott, IA | TOTAL |
| Dec 4, 3:00 PM CST | HEAVY SNOW 8 | 1 Se Davenport, IA | |
| Dec 4, 3:00 PM CST | HEAVY SNOW 9.8 | Port Byron, IL | EVENT TOTAL. |
| Dec 4, 3:00 PM CST | HEAVY SNOW 10.2 | Davenport Municipal Air, IA | UPDATED TOTAL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 4.5 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 588 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
960 WWUS43 KDVN 041627 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1027 AM CST SUN DEC 4 2016 ...HEAVY SNOW THIS MORNING... .SNOW WILL BE MODERATE TO HEAVY THIS MORNING BEFORE BECOMING LIGHT THIS AFTERNOON. THROUGH 10 AM...SNOW AMOUNTS OF 3 TO 6 INCHES HAVE BEEN REPORTED...RESULTING IN SLICK TRAVEL CONDITIONS ON UNTREATED ROADS. SNOW IS EXPECTED TO CONTINUE THROUGH EARLY AFTERNOON WITH TOTAL ACCUMULATIONS OF 2 TO 4 INCHES ACROSS EAST CENTRAL IOWA INTO NORTHWEST ILLINOIS. MOST ACCUMULATIONS WILL BE RESTRICTED GRASSY SURFACES. ONCE THE SNOW ENDS...TEMPERATURES SLIGHTLY ABOVE FREEZING SHOULD HELP ROADS RAPIDLY IMPROVE LATER THIS AFTERNOON. TOTAL ACCUMULATION OF SNOW FOR THIS EVENT ARE EXPECTED TO BE 4 TO 8 INCHES. IAZ065>068-ILZ009-015-016-042100- /O.UPG.KDVN.WW.Y.0011.000000T0000Z-161204T2100Z/ /O.NEW.KDVN.WS.W.0003.161204T1627Z-161204T2100Z/ CEDAR-CLINTON-MUSCATINE-SCOTT-WHITESIDE-ROCK ISLAND-HENRY IL- INCLUDING THE CITIES OF...TIPTON...CLINTON...MUSCATINE... DAVENPORT...BETTENDORF...STERLING...MOLINE...ROCK ISLAND... GENESEO 1027 AM CST SUN DEC 4 2016 ...WINTER STORM WARNING IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * TIMING...THE HEAVIEST SNOWFALL IS EXPECTED THROUGH 2 PM...WITH LITTLE ADDITIONAL SNOW AFTER 4 PM. * SNOW ACCUMULATIONS...6 TO 8 INCHES. * TEMPERATURES...IN THE LOWER 30S. * WIND...SOUTH 5 TO 10 MPH. * IMPACTS...ACCUMULATING WET SNOW WILL LEAD TO HAZARDOUS TRAVEL CONDITIONS. ROADWAYS WILL BE SLICK DUE TO SNOW AND VISIBILTIES WILL BE LESS THAN ONE QUARTER MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD, AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ IAZ077-078-089-ILZ025-026-042100- /O.EXA.KDVN.WW.Y.0011.000000T0000Z-161204T2100Z/ WASHINGTON-LOUISA-DES MOINES-HENDERSON-WARREN- INCLUDING THE CITIES OF...WASHINGTON...WAPELLO...BURLINGTON... OQUAWKA...MONMOUTH 1027 AM CST SUN DEC 4 2016 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. * TIMING...THE HEAVIEST SNOWFALL IS EXPECTED THROUGH 1 PM...WITH LITTLE ADDITIONAL SNOW AFTER 2 PM IN IOWA AND AFTER 4 PM IN ILLINOIS. * SNOW ACCUMULATIONS...2 TO 4 INCHES. * TEMPERATURES...IN THE LOW TO MID 30S. * WIND...SOUTH 5 TO 10 MPH. * IMPACTS...ACCUMULATING WET SNOW WILL LEAD TO HAZARDOUS TRAVEL CONDITIONS. ROADWAYS WILL BE SLICK AT TIMES DUE TO SLUSHY SNOW AND VISIBILITIES WILL BE LESS THAN A HALF MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ IAZ040>042-051>054-063-064-ILZ024-042100- /O.CON.KDVN.WW.Y.0011.000000T0000Z-161204T2100Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- MERCER- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...ALEDO 1027 AM CST SUN DEC 4 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * TIMING...THE HEAVIEST SNOWFALL IS EXPECTED THROUGH 1 PM...WITH LITTLE ADDITIONAL SNOW AFTER 2 PM IN IOWA AND AFTER 4 PM IN ILLINOIS. * SNOW ACCUMULATIONS...4 TO 6 INCHES. * IMPACTS...ACCUMULATING WET SNOW WILL LEAD TO HAZARDOUS TRAVEL CONDITIONS. ROADWAYS WILL BE SLICK AT TIMES DUE TO SLUSHY SNOW AND VISIBILITIES WILL BE LESS THAN A HALF MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ ILZ001-002-007-017-018-042100- /O.CON.KDVN.WW.Y.0011.000000T0000Z-161204T2100Z/ JO DAVIESS-STEPHENSON-CARROLL-BUREAU-PUTNAM- INCLUDING THE CITIES OF...GALENA...FREEPORT...MOUNT CARROLL... PRINCETON...HENNEPIN 1027 AM CST SUN DEC 4 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * TIMING...THE HEAVIEST SNOWFALL IS EXPECTED THROUGH 1 PM...WITH LITTLE ADDITIONAL SNOW AFTER 4 PM. * SNOW ACCUMULATIONS...4 TO 6 INCHES. * IMPACTS...ACCUMULATING WET SNOW MAY LEAD TO HAZARDOUS TRAVEL CONDITIONS. ROADWAYS MAY BE SLICK AT TIMES DUE TO SLUSHY SNOW AND VISIBILTIES WILL BE LESS THAN ONE MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ ERVIN
1 follow-up statement
009 WWUS43 KDVN 042100 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 300 PM CST SUN DEC 4 2016 ...SNOW IS ENDING... .THE SNOW EVENT IS RAPIDLY ENDING THIS AFTERNOON, AND NO ADDITION ACCUMULATION IS EXPECTED. SNOW TOTALS OF 3 TO 6 INCHES WERE COMMON IN THE ADVISORY AREAS TODAY, WHILE THOSE COUNTIES IN THE WINTER STORM WARNING ALONG INTERSTATE 80, SAW TOTALS OF 7 TO 10 INCHES. IAZ065>068-ILZ009-015-016-042200- /O.EXP.KDVN.WS.W.0003.000000T0000Z-161204T2100Z/ CEDAR-CLINTON-MUSCATINE-SCOTT-WHITESIDE-ROCK ISLAND-HENRY IL- INCLUDING THE CITIES OF...TIPTON...CLINTON...MUSCATINE... DAVENPORT...BETTENDORF...STERLING...MOLINE...ROCK ISLAND... GENESEO 300 PM CST SUN DEC 4 2016 ...WINTER STORM WARNING WILL EXPIRE AT 3 PM CST THIS AFTERNOON... THE ACCUMULATING SNOW HAS ENDED. USE CAUTION AS UNPLOWED ROADS WILL STILL BE SNOW AND SLUSH COVERED THIS EVENING. $$ IAZ040>042-051>054-063-064-077-078-089-ILZ024>026-042200- /O.EXP.KDVN.WW.Y.0011.000000T0000Z-161204T2100Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- WASHINGTON-LOUISA-DES MOINES-MERCER-HENDERSON-WARREN- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...WASHINGTON...WAPELLO...BURLINGTON...ALEDO...OQUAWKA... MONMOUTH 300 PM CST SUN DEC 4 2016 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON... THE ACCUMULATING SNOW HAS ENDED. USE CAUTION AS UNPLOWED ROADS WILL STILL BE SNOW AND SLUSH COVERED THIS EVENING. $$ ILZ001-002-007-017-018-042200- /O.EXP.KDVN.WW.Y.0011.000000T0000Z-161204T2100Z/ JO DAVIESS-STEPHENSON-CARROLL-BUREAU-PUTNAM- INCLUDING THE CITIES OF...GALENA...FREEPORT...MOUNT CARROLL... PRINCETON...HENNEPIN 300 PM CST SUN DEC 4 2016 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON... THE ACCUMULATING SNOW HAS ENDED. USE CAUTION AS UNPLOWED ROADS WILL STILL BE SNOW AND SLUSH COVERED THIS EVENING. $$ ERVIN
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this winter storm warning went out at Dec 4, 8:52 AM CST, 1 hour 35 minutes earlier.
Area forecast discussion, Dec 4, 8:52 AM CST, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
852 AM CST Sun Dec 4 2016
.UPDATE...
Issued at 844 AM CST Sun Dec 4 2016
The slow moving FGEN band of heavy dendritic snow (1/4 mile
visibility) will continue to redevelop over locations along and
north of I-80 this morning. The main band of forcing that models
have been picking up on is making progress through central Iowa.
These two features will keep the moderate to heavy snow going
through noon in eastern Iowa and through mid afternoon in
Illinois. Reports of 3 to 4 inches are already coming in for
locations near I-80 to highway 20, and another 2 to 3 should fall
this morning. Thus, this event may reach warning criteria of over
6 inches along and north of I-80. Impacts are confined to snow
only, and given the lack of wind/ice/refreezing, a high end
advisory still seems like the best fit headline.
Total amounts along and north of I-80 IA/IL are now expected to
be 4 to 6 inches. Lower amounts are expected south with lighter
snow, and warmer temperatures making totals of 1 to 3 more common.
ERVIN
UPDATE Issued at 741 AM CST Sun Dec 4 2016
2 to 3 inches of snow have already fallen across the northern CWA
this morning. Current radar shows a moderate snowfall band
transversing north across the CWA. With accumulations on roads
starting to show up, believe that any other bands today will just
add to the total and any concern about warm ground temps are over,
especially in areas where accumulations on road are occurring.
Have brought up overall totals across the northern CWA, looks like
3 to 5 along highway 20 is a good forecast. To our west, the fgen
band that was forecast has formed and lead to moderate snow. This
band will track east across the highway 30 corridor this am. The
juxtaposition of these two bands will likely be from highway 30
north. Later shifts will need to refine the forecast,
UPDATE Issued at 416 AM CST Sun Dec 4 2016
Per coordination with ILX, added Mercer County to the advisory.
Fgen band may lead to snowfall across this area reaching criteria
later this morning.
&&
.SYNOPSIS...
Issued at 253 AM CST Sun Dec 4 2016
Early this morning, snow mixed with rain overspread the area as a
H5 wave advected into the central United States. Snowfall amounts
of an inch or so have been reported over central Iowa. At the
surface, wetbulb zero temps have been reaching above freezing
across the southwest, leading to a difficult forecast for snow.
This snowfall forecast is the main concern for the short term
forecast.
&&
.SHORT TERM...(Today and Tonight)
ISSUED AT 253 AM CST Sun Dec 4 2016
Difficult short term snow event ongoing with low level moisture
entering the southwest CWA, raising wetbulb temps to above
freezing. Much more clear cut snow event along I80 north this
morning. With these two distinct areas, will break the discussion
between these two.
First, the mixed precip region, mainly along and south of Hwy 34
this morning is proving to be a difficult forecast. Trends across
the area suggest that dry air from the east lost the battle with
moisture advection from the SW. Low level T and moisture profiles
suggest a rain snow mix. Accumulation of snow will be particularly
difficult across this area as warm surface temps and temps above
freezing will likely keep any accumulations on grassy surfaces and
elevated areas. One potential caveat to this, is that models do
suggest a strong forcing and good dendritic growth of snow between
12z and 18z as the wave moves through. The shear magnitude of
this rate may lead to an inch or more some areas. Think that this
could lead to slushy roads across the area. That said, this is
probably the most difficult forecast area as temps and wetbulb
temps are slowly but surely making snow accumulation less likely.
Along and north of I80, with the best chance for accumulating snow
along Hwy 20, is the other area. Snow occurring across north
central Iowa will spread across the area today. Reports from this
area suggest that most of the accumulation has occurred on grassy
surfaces. It appears that roads are being affected, however temps
of the ground remain near freezing. As this heads into our CWA, believe
that an area north of a line from Williamsburg to Freeport, is the
best area for road temps and ground temps to fall below freezing this
morning and lead to snow accumulations before a fgen band comes
through between 12z and 18z. Snow on roads will likely be an
issue across this area and the highest snowfall totals, 3 to 5
inches will occur around the hwy 20 corridor. South of the
Williamsburg to Freeport line, expect 2 to 4 inches of snow on
grassy surfaces, mainly due to the fgen band. Some slushy roads
will be a concern across this area.
Will continue the current advisory for today.
Tonight, the snow cover and clear skies will probably lead to
temps in the 20s across the CWA.
.LONG TERM...(Monday through Saturday)
ISSUED AT 253 AM CST Sun Dec 4 2016
Below to well below normal temperatures and mostly dry.
Long Term Forecast Confidence Assessment...fair or average with main
issue is risk of light snow amounts late Wednesday and Thursday due
to passing disturbance passing to the south and east. Verification
tools and trends suggest evidence that some forecast highs and lows
with heart of the cold air may still be a category or so too mild
for later shifts to reconsider.
Monday...minor changes made with increasing clouds and chance late
PM and overnight for some sprinkles and possible flurries for later
shifts to consider adding on top of the slight chance POPS in the
south. Highs should remain upper 30s north with some residual snow
on ground to lower 40s elsewhere. Lows should be in the lower 30s.
Tuesday...Clearing and colder with northwest winds of 10 to 15+ MPH
with colder trend have lowered a couple of degrees with highs lower
30s northwest to upper 30s far southeast. Some lingering light
mixed POPS in SE in morning kept. Tuesday night...fair and colder on
northwest winds of 10 to 20 MPH. Lows upper teens northwest to the
middle 20s southeast.
Wednesday and Thursday...minor changes with low POPS in the
southeast of light snow still possible with passing upper
disturbance. Trimmed temperatures a few degrees. Highs mostly in the
20s Wednesday and upper teens to mid 20s Thursday. Mins in the
upper single digits to middle teens are suggested. With a northwest
wind of 15 to 25 MPH with cold wind chills Thursday & Friday AM
still likely to fall to near zero or below zero for several hours.
Friday...Mostly fair and remaining quite cold with light winds as
high pressure moves in. Highs still in the 20s with mins mostly
still in the teens and possibly upper single digits Friday night.
Saturday and Sunday...unsettled with a chance or likelihood of snow
as passing disturbance moves through. Trends do suggest some decent
snow totals may occur but still a few days too far out. Highs
mostly in the mid/upper 20s to around 30F south and lows in the 20s
Sunday AM and mostly teens on Monday AM with colder air arriving.
&&
.AVIATION...(For the 12Z TAFS through 12Z Monday Morning)
ISSUED AT 540 AM CST Sun Dec 4 2016
Aviation forecast dominated by snow and low cigs through the
period. LIFR will be likely at most of the sites until the snow
ends later today across the area. Vsbys will improve only to go
back to MVFR overnight. The next 6 hours or so will have the
heaviest snow. The snow should clear from west to east today.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Winter Weather Advisory until 3 PM CST this afternoon for Benton-
Buchanan-Cedar-Clinton-Delaware-Dubuque-Iowa-Jackson-
Johnson-Jones-Linn-Muscatine-Scott.
IL...Winter Weather Advisory until 3 PM CST this afternoon for Bureau-
Carroll-Henry IL-Jo Daviess-Mercer-Putnam-Rock Island-
Stephenson-Whiteside.
MO...NONE.
&&
UPDATE...Ervin
SYNOPSIS...Gibbs
SHORT TERM...Gibbs
LONG TERM...Nichols
AVIATION...GibbsHazardous weather outlook, Dec 4, 9:00 AM CST, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 900 AM CST SUN DEC 4 2016 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-051000- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 900 AM CST SUN DEC 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT ACCUMULATING SNOW WILL CONTINUE ACROSS MUCH OF THE OUTLOOK AREA TODAY. LATEST INDICATIONS AND WHERE HEAVIER BANDS OF SNOW HAVE SET UP THIS MORNING...SUGGEST HIGHER ACCUMULATIONS NOW OF 4 TO 6 INCHES WITH ISOLATED HIGHER AMOUNTS POSSIBLE ALONG AND NORTH OF THE INTERSTATE 80 CORRIDOR. AREAS SOUTH OF INTERSTATE 80 WILL GENERALLY RANGE FROM 2 TO 4 INCHES WITH THE LOWEST AMOUNTS ALONG AND SOUTH OF A LINE FROM KEOSAUQUA IN SOUTHEASTERN IOWA...TO MACOMB IN WEST CENTRAL ILLINOIS. THE SNOW WILL MOVE OFF TO THE EAST AND DIMINISH FROM MID TO LATE AFTERNOON. SNOW AND SLUSH ON ROADWAYS WILL LEAD TO HAZARDOUS DRIVING CONDITIONS THIS MORNING AND INTO THE EARLY AFTERNOON. A WINTER WEATHER ADVISORY IS IN EFFECT FOR MUCH OF THE AREA, BE SURE TO SEE THIS PRODUCT FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. HOWEVER SNOWFALL REPORTS FROM SPOTTERS WOULD BE APPRECIATED. 12
In the hours before
Local storm report, Dec 4, 9:29 AM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
929 AM CST SUN DEC 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW BELLE PLAINE 41.90N 92.27W
12/04/2016 M2.5 INCH BENTON IA CO-OP OBSERVER
SNOWFALL AS OF 700AM LT
0845 AM SNOW WSW QUASQUETON 42.40N 91.76W
12/04/2016 M2.7 INCH BUCHANAN IA COCORAHS
SNOWFALL FROM EVENT BEGINNING TO CURRENT TIME
0925 AM SNOW LOWDEN 41.86N 90.92W
12/04/2016 M2.0 INCH CEDAR IA CO-OP OBSERVER
SNOWFALL FROM EVENT BEGINNING TO CURRENT TIME
0927 AM SNOW 2 NNW MUSCATINE 41.44N 91.08W
12/04/2016 E3.0 INCH MUSCATINE IA TRAINED SPOTTER
SNOWFALL FROM EVENT BEGINNING TO CURRENT TIME
0928 AM SNOW 1 S WALCOTT 41.58N 90.77W
12/04/2016 M3.1 INCH SCOTT IA TRAINED SPOTTER
SNOWFALL SINCE EVENT BEGINNING
&&
PETERSLocal storm report, Dec 4, 9:37 AM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
937 AM CST SUN DEC 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM SNOW 6 NE VAN HORNE 42.08N 92.03W
12/04/2016 M2.5 INCH BENTON IA TRAINED SPOTTER
EVENT TOTAL SO FAR...STILL SNOWING.
&&
12Local storm report, Dec 4, 9:48 AM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
948 AM CST SUN DEC 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM SNOW 3 NW DAVENPORT 41.59N 90.65W
12/04/2016 M5.0 INCH SCOTT IA NWS EMPLOYEE
EVENT TOTAL SO FAR. MODERATE SNOW CONTINUES
0930 AM SNOW 2 SSW IOWA CITY 41.63N 91.55W
12/04/2016 E3.0 INCH JOHNSON IA TRAINED SPOTTER
TOTAL SO FAR.
0935 AM SNOW W CANTRIL 40.64N 92.07W
12/04/2016 M1.2 INCH VAN BUREN IA TRAINED SPOTTER
TOTAL SO FAR...SNOWING MODERATELY.
&&
ERVINLocal storm report, Dec 4, 9:50 AM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
950 AM CST SUN DEC 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 AM SNOW HOPKINTON 42.34N 91.25W
12/04/2016 M3.5 INCH DELAWARE IA TRAINED SPOTTER
EVENT TOTAL SO FAR. RECEIVED FROM SOCIAL MEDIA POST.
&&
12Local storm report, Dec 4, 9:54 AM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
954 AM CST SUN DEC 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW MOLINE 41.49N 90.49W
12/04/2016 M1.9 INCH ROCK ISLAND IL COCORAHS
SNOWFALL SINCE EVENT BEGINNING
0700 AM SNOW 2 N NEW WINDSOR 41.23N 90.45W
12/04/2016 M1.2 INCH MERCER IL COCORAHS
SNOWFALL SINCE EVENT BEGINNING
0700 AM SNOW 2 NW GENESEO 41.47N 90.18W
12/04/2016 M2.1 INCH HENRY IL COCORAHS
SNOWFALL SINCE EVENT BEGINNING
0700 AM SNOW 2 NW FREEPORT 42.31N 89.66W
12/04/2016 M1.3 INCH STEPHENSON IL COCORAHS
SNOWFALL SINCE EVENT BEGINNING
0700 AM SNOW S SHANNON 42.15N 89.74W
12/04/2016 M1.1 INCH CARROLL IL COCORAHS
SNOWFALL SINCE EVENT BEGINNING
0700 AM SNOW 4 ESE WINSLOW 42.47N 89.72W
12/04/2016 M1.0 INCH STEPHENSON IL COCORAHS
SNOWFALL SINCE EVENT BEGINNING
0700 AM SNOW N DAVIS 42.42N 89.42W
12/04/2016 M1.0 INCH STEPHENSON IL COCORAHS
SNOWFALL SINCE EVENT BEGINNING
0700 AM SNOW SSE ROBINS 42.08N 91.67W
12/04/2016 M2.5 INCH LINN IA COCORAHS
SNOWFALL SINCE EVENT BEGINNING
0700 AM SNOW 2 WSW CEDAR RAPIDS 41.96N 91.71W
12/04/2016 M1.2 INCH LINN IA COCORAHS
SNOWFALL SINCE EVENT BEGINNING
0700 AM SNOW 1 SW NEW LONDON 40.92N 91.42W
12/04/2016 M1.3 INCH HENRY IA COCORAHS
SNOWFALL SINCE EVENT BEGINNING
0700 AM SNOW 6 W CENTRAL CITY 42.20N 91.64W
12/04/2016 M2.0 INCH LINN IA COCORAHS
SNOWFALL SINCE EVENT BEGINNING
0700 AM SNOW ESE NEW LONDON 40.93N 91.41W
12/04/2016 M1.9 INCH HENRY IA COCORAHS
SNOWFALL SINCE EVENT BEGINNING
0700 AM SNOW 2 NW DELMAR 42.02N 90.63W
12/04/2016 M2.3 INCH CLINTON IA COCORAHS
SNOWFALL SINCE EVENT BEGINNING
0700 AM SNOW WSW PARK VIEW 41.69N 90.54W
12/04/2016 M1.1 INCH SCOTT IA COCORAHS
SNOWFALL SINCE EVENT BEGINNING
0700 AM SNOW S LOST NATION 41.97N 90.82W
12/04/2016 M2.5 INCH CLINTON IA COCORAHS
SNOWFALL SINCE EVENT BEGINNING
0700 AM SNOW SSW ELDRIDGE 41.64N 90.57W
12/04/2016 M2.4 INCH SCOTT IA COCORAHS
SNOWFALL SINCE EVENT BEGINNING
0700 AM SNOW 3 ESE SOLON 41.79N 91.44W
12/04/2016 M1.7 INCH JOHNSON IA COCORAHS
SNOWFALL SINCE EVENT BEGINNING
0938 AM SNOW 1 W HENNEPIN 41.25N 89.34W
12/04/2016 M2.0 INCH PUTNAM IL TRAINED SPOTTER
SNOWFALL FROM EVENT BEGINNING TO CURRENT TIME
&&
PETERSLocal storm report, Dec 4, 10:17 AM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1017 AM CST SUN DEC 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 AM SNOW 1 SW NORTH LIBERTY 41.73N 91.62W
12/04/2016 M3.4 INCH JOHNSON IA TRAINED SPOTTER
SNOWFALL SINCE 1AM LT
1013 AM SNOW PORT BYRON 41.62N 90.32W
12/04/2016 M6.0 INCH ROCK ISLAND IL PUBLIC
SNOWFALL FROM STORM SPOTTER IN ROCK ISLAND
1015 AM SNOW ESE ERIE 41.66N 90.08W
12/04/2016 M5.2 INCH WHITESIDE IL TRAINED SPOTTER
SNOWFALL SINCE EVENT BEGINNING
&&
PETERSNearby
Winter Storm Warnings in Iowa, 2016Winter Storm Warnings in Illinois, 2016Every winter storm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.